MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD M UNI BRNG B4 LM/RL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD M UNI BRNG B4 LM/RL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pneumonia (2011)
Date of Event 08/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).It was reported that 6 days postop, a patient with considerable cardiovascular comorbidities developed pneumonia and hypotension.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Pneumonia is a well-known postoperative complication that typically requires medical intervention and possibly even hospitalization for more aggressive medical management.Within a two-hour postoperative window, the protective reflexes of the oropharyngeal passages are depressed, and the patient can aspirate.The reason for postoperative pneumonia is typically due to aspiration of subglottic secretions containing bacteria.Once the bacteria enter the respiratory tract, they can replicate and advance into aspiration pneumonia.The microorganism causing pneumonia can enter the bloodstream or the body's response to the infection can be excessive, resulting in hypotension.Patient that have known history of respiratory or lung diseases such as copd, asthma, or are immune suppressed are at increased risk for developing this complication.Pneumonia is a procedural related complication resulting from intubation during the procedure and is considered a hospital-acquired condition.As the complaint indicates, a postoperative complication of pneumonia and hypotension developed, and medical intervention would be required for treatment.Additional associated products.Us154700 vanguard m uni brng b4 lm/rl lot# 478980.161468 oxford twin-peg cmntd fem sm pma lot# 881780.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported a patient had an initial left unicompartmental knee arthroplasty and developed pneumonia and hypotension within a week of the procedure.No further discussion or information regarding intervention or outcome was provided.

Brand Name
VANGUARD M UNI BRNG B4 LM/RL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19278187
Report Number0001825034-2024-01186
Device Sequence Number7649453
Product Code HRY
UDI-Device Identifier00880304180611
UDI-Public(01)00880304180611(17)240427(10)478980
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberN/A
Device Catalogue NumberUS154700
Device Lot Number478980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite